Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 40, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Oct 23, 2012, 12:28 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2012, 12:28 AM EDT (04:28 UTC)
- Expired
- Oct 23, 2012, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
672 WHUS72 KTAE 230428 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1228 AM EDT TUE OCT 23 2012 ...STRONG EASTERLY WINDS EXPECTED OVER MOST OF THE NORTHEAST GULF OF MEXICO FOR THE REMAINDER OF TONIGHT... .A NOCTURNAL SURGE OF EASTERLY WINDS HAS BEEN OBSERVED TO BE SLIGHTLY STRONGER THAN COMPUTER MODELS WERE FORECASTING. WITH A COUPLE OF OBSERVED WINDS WELL EXCEEDING 20 KNOTS...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR ALL OF THE COASTAL WATERS EXCEPT FOR APALACHEE BAY...WHERE SMALL CRAFT SHOULD STILL EXERCISE CAUTION. GMZ750-755-770-775-231200- /O.NEW.KTAE.SC.Y.0040.121023T0428Z-121023T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1228 AM EDT TUE OCT 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * AREA AFFECTED: COASTAL WATERS OUT TO 60 NM FROM DESTIN FLORIDA TO THE OCHLOCKONEE RIVER. * WINDS: EAST AT 20 TO 25 KNOTS. GUSTS UP TO 28 KNOTS POSSIBLE. * SEAS: 2 TO 4 FEET NEARSHORE...AND 4 TO 6 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ765-231000- /O.NEW.KTAE.SC.Y.0040.121023T0428Z-121023T1000Z/ COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 1228 AM EDT TUE OCT 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. * AREA AFFECTED: COASTAL WATERS OUT TO 20 NM FROM THE SUWANNEE RIVER TO KEATON BEACH. * WINDS: EAST AT 20 TO 22 KNOTS. GUSTS TO 25 KNOTS POSSIBLE. * SEAS: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 08-LAMERS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 8:58 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Oct 22, 8:58 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 858 PM EDT Mon Oct 22 2012 .NEAR TERM [Through Tuesday]... Updated at 852 pm EDT- Clear skies and light to calm winds will allow temperatures to cool to near average levels for this time of year, with lows in the lower 50s inland and lower 60s at the beaches. && .SHORT TERM [Tuesday through Wednesday]... There has been little change to the overall forecast through the next several days. High pressure aloft and at the surface will remain in place along the eastern seaboard, keeping the long fetch of east to northeast flow in place across the forecast area. With the ridging aloft and modifying low-level airmass, temperatures will continue to warm over the next few days. Outside of a very isolated shower across the far southeastern Big Bend, no rain is anticipated. && .LONG TERM [Wednesday through Monday]... The large scale longwave pattern commences highlighted by a slowly deepening and expanding trough over WRN states, a low- amplitude upper level ridge over ERN states with axis that will extend from Cntrl Gulf of Mex NEWD into the Southeast and up the Appalachian Mountains into Canada, and a TUTT over Cuba. At surface, high off Carolina coast with ridge axis WSW across NRN Gulf region. Low over WI with cold front SSW to TX/OK border and tropical low under TUTT. Forecast confidence not high for latter period in part dependent on exact track of low and whether it intensifies to a tropical or subtropical system. Models also differ on trough and frontal timing and strength thru period (see below). During the rest of the period, aloft, upstream trough continues to broaden and deepen shunting downstream ridge progressively EWD with axis along ERN seaboard by early Fri. By that time, TUTT has lifted NWWD to over S FL. This combination will progressively weaken the ERN ridge. By Sat, EWD shifting trough and TUTT advance N then NE to off NE FL coast combine to shunt ridge further NEWD into Atlc. By Sun aftn, trough axis from Wrn Great Lakes to Wrn Gulf with remnant of TUTT low along NC coast placing a weak ridge in between and over local area. On Mon, trough axis along ERN seaboard with low moving NWWD into TN Valley. At surface, EWD movement of upper trough drags cold front progressively SEWD shunting coastal high into Atlc and allowing Cuba low to lift nwd. By Sat aftn, front has reached Wrn AL becoming quasi-stnry with Cuba low now just off FL NE coast with strengthening NE flow and keeping local area on dry side of system. Front likely moves thru local region Sat night into early Sun albeit in a noticeably weakened form while low now off Carolinas. In wake of front, local flow shifts to NW. By late Sun, low in mid-Atlc and front to our SE with noticeably colder and drier deep layer air overspreading local region rest of period. But all this dependent on which model verifies. 00z GFS appears to be the outlier and shows a far less amplified trough keeping Atlc low farther out to sea than 00z EURO or GFS ensemble. GFS would means slower frontal progression and more noticeably moderate temps in its wake. So until I see more model consistency, forecast based on more on EURO. The net result for our forecast is that there will be plenty of sun and dry weather thru Saturday then a slight chance of precip Saturday Night and early Sunday, then dry again. The potential for heavy rain is not high due to lack of Gulf return flow. Temps are a tough forecast particularly from Sun to Mon since timing of front and amplification of trough creates very different solutions. i.e. GFS operational is warm outlier compared to the GFS ensemble and EURO. For now, Min temps will commence 7 to 10 degrees above climo dropping to around climo Sun night. Max temps will commence around 5 degrees above climo dropping to near climo Sun and 3 to 5 degrees below climo Mon with the majority of models showing that real cold air not impacting local area until sometime Sun night or more likely Mon or Mon night. (Avg inland lows/highs are 51/77 degrees). && .AVIATION [Beginning 01Z ]... Unlimited vis and cigs will continue through the day on Tuesday. Winds will be light to calm overnight, and out of the east 5 to 9 KT Tuesday afternoon. && .MARINE... Overall pattern will remain unchanged through much of the week with easterly flow expected to continue. Nocturnal surges will continue with winds reaching exercise caution levels over the much of the waters during the late night to mid-morning hours. && .FIRE WEATHER... Easterly flow is expected over the next few days with sufficient moisture to preclude red flag conditions for the remainder of the week. && .HYDROLOGY... No concerns. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 52 83 58 86 62 / 0 0 0 0 10 Panama City 60 82 63 84 66 / 0 10 0 0 0 Dothan 52 81 56 84 59 / 0 10 0 0 0 Albany 51 82 55 85 60 / 0 10 0 0 0 Valdosta 53 82 58 84 61 / 0 10 0 0 10 Cross City 53 85 58 87 62 / 0 10 10 10 10 Apalachicola 61 79 65 82 67 / 0 0 0 10 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fournier SHORT TERM...Camp LONG TERM...Block AVIATION...Fournier MARINE...Fournier/Camp FIRE WEATHER...Van Dyke HYDROLOGY...Fournier
Hazardous weather outlook, Oct 22, 8:51 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 851 PM EDT MON OCT 22 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-240100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 851 PM EDT MON OCT 22 2012 /751 PM CDT MON OCT 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.